MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0412
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter first name is not known.Initial reporter phone: (b)(6).The initial reporter email address is not reported / available.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30596904) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 4mm x 12cm orbit galaxy complex fill coil (640cf0412 / 30596904) was impeded in the microcatheter and could not be advanced further.The complaint coil was retracted and the coil was observed to have become unraveled / stretched.The physician replaced the complaint device and completed the procedure.There was no report of any patient adverse event or complication.On 02-feb-2022, additional information was received.The information indicated that continuous flush had been maintained through the microcatheter.The coil was retracted and the physician switched to a new device, another 4mm x 12cm orbit galaxy complex fill coil (640cf0412) to complete the procedure.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no additional damage noted on the coil aside from the reported stretched / unraveled condition when it was removed.The coil was not detached.There was no clinically significant delay in the procedure due to the reported event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on (b)(6) 2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 4mm x 12cm orbit galaxy complex fill coil (640cf0412 / 30596904) was impeded in the microcatheter and could not be advanced further.The complaint coil was retracted and the coil was observed to have become unraveled / stretched.The physician replaced the complaint device and completed the procedure.There was no report of any patient adverse event or complication.On 02-feb-2022, additional information was received.The information indicated that continuous flush had been maintained through the microcatheter.The coil was retracted and the physician switched to a new device, another 4mm x 12cm orbit galaxy complex fill coil (640cf0412) to complete the procedure.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no additional damage noted on the coil aside from the reported stretched / unraveled condition when it was removed.The coil was not detached.There was no clinically significant delay in the procedure due to the reported event.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 4mm x 12cm orbit galaxy complex fill coil was received contained in a pouch.It was visually inspected and noted to be in good condition.Microscopic inspection was performed.Under magnification, the embolic coil was observed to be in severely stretched inside the introducer.The blue stretch resistance fiber had snapped.The embolic coil component was still attached to the headpiece and the headpiece was still inside the gripper.The stretched condition of the embolic could have been caused during the device manipulation required when removing the embolic coil from the microcatheter.Since the concomitant microcatheter was not returned, no further investigation could be conducted.No contributing factors were identified on the complaint device.The reported issue related to the device being impeded in the microcatheter could not be evaluated since the embolic coil component was already in a stretched condition.However, the reported issue can be confirmed based on the secondary damage noted on the coil.A review of manufacturing documentation associated with this lot (30596904) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use do contain the following precautions: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.It is possible that during the retraction of the coil, it was subjected to some inadvertent force which resulted in the stretched or as reported in the complaint, unraveled condition.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13426035
Report Number3008114965-2022-00057
Device Sequence Number14451197
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number640CF0412
Device Catalogue Number640CF0412
Device Lot Number30596904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2022
Supplement Date Received by Manufacturer02/12/2022
04/05/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date02/14/2022
04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown